Alert archive / Missouri / Flash Flood Warnings in 1998
Flash Flood Warning 253, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Sep 24, 1998, 9:22 AM CDT for Vernon County, Missouri. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 24, 1998, 9:22 AM CDT (14:22 UTC)
- Expired
- Sep 24, 1998, 2:25 PM CDT
- In force
- 5 hr
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
County Vernon County, MO
The radar
The Pleasant Hill radar (KEAX), 107 km from the middle of the area, began a volume at 14:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 2.4 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 46 J/kg
- Mixed-layer CIN
- -202 J/kg
- Mixed-layer LCL
- 1015 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 234 m²/s²
- 0-3 km storm-relative helicity
- 233 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSGF 241424 FFWSGF MOC217-241925- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 922 AM CDT THU SEP 24 1998 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHERN VERNON COUNTY IN WEST CENTRAL MISSOURI * UNTIL 225 PM CDT * AT 917 AM...WEATHER SERVICE DOPPLER RADAR WAS INDICATING THUNDERSTORMS PRODUCING HEAVY RAINFALL. THESE STORMS WERE LOCATED ACROSS NORTHERN VERNON COUNTY AND WERE MOVING EAST AT 30 MPH. DOPPLER RADAR WAS ESTIMATING ONE TO TWO INCHES WITHIN THE PAST HOUR WITH THESE STORMS WITH OVER THREE INCHES TOTAL SO FAR. * SEVERAL BANDS OF HEAVY RAIN ARE EXPECTED TO MOVE ACROSS THIS SAME AREA DURING THE REMAINDER OF THE MORNING. AN ADDITIONAL ONE TO TWO INCHES OF RAIN WILL BE POSSIBLE WITH THESE STORMS CAUSING ADDITIONAL FLOODING. FLOODING OF ROADS...HIGHWAYS...DITCHES...AND OTHER LOW LYING AREAS WILL OCCUR WITH THESE STORMS. DO NOT DRIVE THROUGH FLOOD AREAS SUCH AS LOW WATER CROSSINGS. IT ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY...EVEN TRUCKS. AVOID FLOODED ROADWAYS AND LOW WATER CROSSINGS. LINDENBERG
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Sep 24, 4:36 AM CDT, 4 hours 46 minutes earlier.
Area forecast discussion, Sep 24, 4:36 AM CDT, 4 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 436 AM CDT THU SEP 24 1998 BASED ON 850-300 THICKNESS RECONFIGURED ZONES TO HAVE HIGHEST POP IN NRN ZONES/SE KS WITH LOWER POPS FURTHER S. TSRA/SHRA WILL MOVE ACROSS NRN ZONES AND THEN SHOULD TRACK SOUTHEAST ACROSS PORTIONS OF SOUTH CENTRAL MISSOURI. SS
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 24, 11:28 AM CDT | Flash Flood Warning | SGF | Cedar | 3 hr |
| Sep 24, 2:32 PM CDT | Flash Flood Warning | SGF | Vernon | 4 hr |
| Sep 24, 3:59 PM CDT | Flash Flood Warning | SGF | Greene | 3 hr |
Nearby
Flash Flood Warnings in Missouri, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.